





Zurich Virtual FRESH Meeting

10-12 February 2021



Central Europe Time	Wednesday, February 10
2:00 to 2:15 pm	Introduction
2:15 to 2:50 pm	Austerity and Crime: Evidence from the New Poor Law Presented by Eric Melander (University of Namur). Discussed by Itzchak Tzachi Raz
2:50 to 3:25 pm	When Inequality Matters: The Role of Wealth during Democratic Transitions Presented by Ali Ahmed (NYU). Discussed by Lukas Rosenberger
3:25 to 3:40 pm	15 Minutes Break
3:40 to 4:15 pm	The Labor Intensive Path: Wages, Incomes and the Work Year in Japan, 1610-1932 Presented by Yuzuru Kumon (IAST). Discussed by Hakon Albers
4:15 to 4:50 pm	The (working) poor in Stockholm 1740: a spatial analysis Presented by Kathryn Gary (Lund University). Discussed by Giacomo Gabbuti
4:50 to 5:05 pm	15 Minutes Break
5:05 to 5:40 pm	Setting Standards: Portraiture, Elite Living Standards, and Economic Development in the Hanse Presented by Alexander Collin (University of Amsterdam). Discussed by Pau Insa Sánchez

Central Europe Time	Thursday, February 11
2:00 to 2:35 pm	Labor Scarcity, Technology Adoption and Innovation: Evidence from the Cholera Pandemics in 19th Century France
	Presented by Raphaël Franck (Hebrew University). Discussed by Andreas Backhaus
2:35 to 3:10 pm	State Capacity, Fiscal Legibility and State-Society relations: Evidence from the French Napoleonic Cadaster
	Presented by Anne Degrave (NYU). Discussed by Raphaël Franck







3:10 to 3:25 pm	15 Minutes Break
3:25 to 4:00 pm	Fading Legacies: Human Capital in the Aftermath of the Partitions of Poland Presented by Andreas Backhaus (CEPS Brussels). Discussed by Ariane Salem
4:00 to 4:35 pm	The extension of secondary education in Spain, 1857-1901 Presented by Pau Insa Sánchez (University of Valencia). Discussed by Julius Koschnick
4:35 to 4:50 pm	15 Minutes Break
4:50 to 5:25 pm	Income Inequality in Italy (1900-1950): New Yearly Estimates from Dynamic Social Tables Presented by Giacomo Gabbuti (University of Oxford). Discussed by Yuzuru Kumon
5:30 to 6:30 pm	Keynote lecture Presented by Suresh Naidu (Columbia University)

Central Europe Time	Friday, February 12
2:00 to 2:35 pm	Learning is Caring: Soil Heterogeneity, Social Learning and the Formation of Close-Knit Communities
	Presented by Itzchak Tzachi Raz (Hebrew University). Discussed by Eric Melander
2:35 to 3:10 pm	Was colonial agricultural settlement detrimental to nutrition? Evidence from height evolution in colonial Morocco Presented by Ariane Salem (University of Geneva). Discussed by Ulrich Woitek
4:35 to 4:50 pm	15 Minutes Break
4:50 to 5:25 pm	Invention, Technology diffusion, and the Begin of Modern Economic Growth
	Presented by Lukas Rosenberger (LMU Munich). Discussed by Anne Degrave
4:50 to 5:25 pm	Flow of Ideas: Economic Societies and the Rise of Useful Knowledge
	Presented by Julius Koschnick (LSE). Discussed by Michael Baltensperger
4:35 to 4:50 pm	15 Minutes Break
4:50 to 5:25 pm	Changepoints in History? The Maunder Minimum and Subsistence Crises in Germany
	Presented by Hakon Albers (University of Halle-Wittenberg). Discussed by Cédric Chambru
5:25 to 5:30 pm	Closing Remarks